Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 413, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 30, 2009, 9:21 PM CDT for 6 counties in Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2009, 9:21 PM CDT (02:21 UTC)
- Expired
- Sep 30, 2009, 10:15 PM CDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Loup County, NE, Rock County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 58 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 488 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 010221
SVRLBF
NEC009-017-031-115-149-171-010315-
/O.NEW.KLBF.SV.W.0413.091001T0221Z-091001T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
921 PM CDT WED SEP 30 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BLAINE COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF BREWSTER...
SOUTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHWESTERN LOUP COUNTY IN NORTH CENTRAL NEBRASKA...
SOUTHWESTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHEASTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 1015 PM CDT
* AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF PURDUM TO
PURDUM TO 11 MILES SOUTH OF PURDUM...OR ALONG A LINE EXTENDING FROM
17 MILES NORTHEAST OF THEDFORD TO 20 MILES NORTHEAST OF THEDFORD TO
19 MILES WEST OF BREWSTER...AND MOVING EAST NORTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELSMERE BY 925 PM CDT...
WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA BY 940 PM CDT...
LONG LAKE STATE WILDLIFE MANAGEMENT AREA AND BREWSTER BY 945 PM
CDT...
7 MILES SOUTHEAST OF MOON LAKE BY 950 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4255 9980 4231 9955 4198 9950 4187 10024
4210 10035 4223 10054
TIME...MOT...LOC 0220Z 250DEG 33KT 4219 10039 4213 10023
4192 10021
$$
BUTTLER3 follow-up statements
000
WWUS53 KLBF 010240
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
940 PM CDT WED SEP 30 2009
NEC031-171-010249-
/O.CAN.KLBF.SV.W.0413.000000T0000Z-091001T0315Z/
THOMAS NE-CHERRY NE-
940 PM CDT WED SEP 30 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY AND
NORTHEASTERN THOMAS COUNTIES IS CANCELLED...
THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD MOVED EAST OF
CHERRY AND THOMAS COUNTIES AND NO LONGER POSED A THREAT.
LAT...LON 4255 9980 4231 9955 4198 9950 4193 10011
4214 10016 4234 10017
TIME...MOT...LOC 0239Z 250DEG 33KT 4229 10009 4219 10001
4198 9999
$$
NEC009-017-115-149-010315-
/O.CON.KLBF.SV.W.0413.000000T0000Z-091001T0315Z/
BLAINE NE-LOUP NE-ROCK NE-BROWN NE-
940 PM CDT WED SEP 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHERN BROWN...SOUTHWESTERN ROCK...NORTHWESTERN LOUP AND
NORTHERN BLAINE COUNTIES...
AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LONG LAKE STATE WILDLIFE
MANAGEMENT AREA TO WILLOW LAKE STATE WILDLIFE MANAGEMENT AREA TO 9
MILES SOUTHWEST OF HIGHWAY 7 MILE MARKER 10...OR ALONG A LINE
EXTENDING FROM 22 MILES SOUTHWEST OF AINSWORTH TO 19 MILES NORTHWEST
OF BREWSTER TO 7 MILES NORTHWEST OF BREWSTER...MOVING EAST NORTHEAST
AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 7 MILE MARKER 10 BY 950 PM CDT...
HIGHWAY 7 MILE MARKER 30 BY 1000 PM CDT...
HIGHWAY 183 MILE MARKER 150 BY 1015 PM CDT...
LAT...LON 4255 9980 4231 9955 4198 9950 4193 10011
4214 10016 4234 10017
TIME...MOT...LOC 0239Z 250DEG 33KT 4229 10009 4219 10001
4198 9999
$$
BUTTLER000
WWUS53 KLBF 010259
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
959 PM CDT WED SEP 30 2009
NEC009-017-115-149-010315-
/O.CON.KLBF.SV.W.0413.000000T0000Z-091001T0315Z/
BLAINE NE-LOUP NE-ROCK NE-BROWN NE-
959 PM CDT WED SEP 30 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHERN BROWN...SOUTHWESTERN ROCK...NORTHWESTERN LOUP AND
NORTHERN BLAINE COUNTIES...
AT 959 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM HIGHWAY 7 MILE MARKER 30 TO 9 MILES SOUTHEAST OF
HIGHWAY 7 MILE MARKER 30 TO 6 MILES SOUTHEAST OF HIGHWAY 7 MILE
MARKER 10...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
AINSWORTH TO 21 MILES SOUTH OF AINSWORTH TO 9 MILES NORTHEAST OF
BREWSTER...MOVING EAST NORTHEAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HIGHWAY 183 MILE MARKER 150 BY 1015 PM CDT...
LAT...LON 4255 9980 4231 9955 4198 9950 4193 10011
4214 10016 4234 10017
TIME...MOT...LOC 0300Z 250DEG 33KT 4235 9984 4225 9976
4204 9974
$$
BUTTLER000
WWUS53 KLBF 010309
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1009 PM CDT WED SEP 30 2009
NEC009-017-115-149-010318-
/O.EXP.KLBF.SV.W.0413.000000T0000Z-091001T0315Z/
BLAINE NE-LOUP NE-ROCK NE-BROWN NE-
1009 PM CDT WED SEP 30 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BROWN...SOUTHWESTERN
ROCK...NORTHWESTERN LOUP AND NORTHERN BLAINE COUNTIES WILL EXPIRE AT
1015 PM CDT...
IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND
HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
LAT...LON 4255 9980 4231 9955 4198 9950 4193 10011
4214 10016 4234 10017
TIME...MOT...LOC 0308Z 250DEG 33KT 4237 9975 4227 9967
4206 9965
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 4:02 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Sep 30, 4:02 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 PM CDT WED SEP 30 2009 ...SHOWERS AND STORMS TONIGHT FOLLOWED BY COOL...VERY WINDY AND SHOWERY THURSDAY INTO FRIDAY... .DISCUSSION... GULF MOISTURE IS RETURNING TO THE CENTRAL PLAINS AHEAD OF UPPER TROUGH CURRENTLY DIGGING ACROSS WYOMING AND NRN CO. TONIGHT...LARGE SCALE ASCENT AND VERY STEEP LAPSE RATES...HIGHEST MUCAPES FROM 1000-1500 J/KG OR GREATER AND 45-50KT OF DEEP LAYER SHEAR...SUPPORTS ISOLATED STRONG TO POSSIBLY SEVERE STORMS. STORMS TO BE ELEVATED IN NATURE DUE TO A VERY STRONG CAP FROM 18Z U/A SOUNDING. MOST COVERAGE WILL OCCUR ACROSS NCTRL NEBR OVERNIGHT WITH ONLY ISOLATED COVERAGE POSSIBLE ACROSS THE SOUTHWEST. THIS DUE TO TRACK OF SURFACE LOW ACROSS SRN NEBR AND DRY SLOT AFFECT INTO SWRN NEBR. GIVEN STEEP MID LEVEL LAPSE RATES AND A FCST FREEZING LEVELS AT ONLY 10.5K FEET...LARGE HAIL IS FAVORABLE WITH THE STRONGEST STORMS. THURSDAY/THURSDAY NIGHT...NAM AND GFS IN GOOD AGREEMENT WITH TRACK OF H5 LOW CENTER WHILE MAINTAINING A NEGATIVE TILT. CURRENT UPPER LOW CENTER TO TRACK FROM NRN BLACK HILLS 12Z THUR SOUTHEAST INTO NERN NEBR BY 00Z FRIDAY...THEN SLOWS A BIT AS IT MOVES EAST ACROSS NRN IOWA. WILL MAINTAIN LIKELY POPS FAR NRN NEBR THUR THEN LIKELY THUR NIGHT ACROSS THE NORTHEAST GENERALLY EAST OF SPRINGVIEW THROUGH ONEILL. REGARDING WINDS...A TIGHT H7 GRADIENT AND SFC MSLP GRADIENT SHOW UNIDIRECTIONAL NW WINDS FOR EFFECTIVE DOWNWARD TRANSFER. HIGHER ELEVATIONS IN OUR WEST (MAINLY WEST OF HWY 61) WILL BE FAVORABLE FOR SUSTAINED NW WINDS OF 40 MPH DURING THUR AFTN. THUS HAVE KEPT THE HIGH WIND WATCH IN EFFECT FROM WESTERN COUNTIES FROM 15Z THU THROUGH 03Z FRIDAY. WOULD NOT BE SURPRISED IF SUSTAINED WINDS REACH AROUND 40 MPH FOR A FEW HOURS THU AFTN. ALSO GUSTS TO 50 MPH ARE POSSIBLE. A WIND ADVY WILL BE IN EFFECT HOWEVER EAST OF THE HIGH WIND WATCH FROM 15Z THU THROUGH 21Z FRIDAY. TEMPERATURE PROFILES THROUGH THURSDAY NIGHT DO NOT SUPPORT A RAIN/SNOW MIX WITH LOWEST SAMPLING OF FREEZING LEVELS 2500-3500FT AGL. DUE TO FAST FCST FROPA...HAVE ADJUSTED HIGHS UP A FEW DEGREES IN THE WEST AND KEPT TEMP NEAR PREVIOUS IN THE EAST. HIGHS FROM NEAR 52-53 NCTRL TO 55-58 SOUTH. FRIDAY/FRIDAY NIGHT...AS UPPER LOW CENTER SYSTEM MOVES EAST ACROSS NRN IOWA...WRAP AROUND WILL REMAIN POSSIBLE ACROSS NERN THIRD DURING THE DAY AND FOR THE FAR NORTHEAST FRIDAY EVENING. CLEARING IN SWRN AREAS A CONTINUED DEEP MIXING FROM NW WINDS WILL ALLOW SWRN AREA TO WARMUP THE MOST (60-63). NCTRL WILL REMAIN STUCK IN THE MID 50S. WIND ADVY WILL CONTINUE TIL 21Z FOR AREAS GENERALLY NEAR AND EAST OF HWY 83. SATURDAY...DRY WITH LIGHT WINDS WITH REGION IN BETWEEN SYSTEMS. HIGHS STILL COOL FROM 60-65. .EXTENDED DISCUSSION... SERLY WINDS WILL PERSIST THROUGH SUNDAY NIGHT AS UPPER LOW/TROUGH APPROACHES. HAVE INTRODUCED CHC/SLIGHT CHCS FOR RAIN SHOWERS SUNDAY THROUGH MONDAY NIGHT WITH APPROACH AND PASSAGE OF SYSTEM. BEST CHCS WILL BE ACROSS NCTRL WHILE SOUTH REMAINS MAINLY AS SLIGHT CHC. TEMPS SUNDAY THROUGH TUESDAY MAINLY TO THE LOWER 60S WITH UPPER 50S/LOWER 60S NORTHWEST. && .AVIATION... MAJOR STORM SYSTEM IS NEARLY HERE...AND VFR CONDITIONS THIS AFTERNOON WILL BE DETERIORATING TONIGHT. GUSTY SOUTHEAST WINDS WILL CONTINUE THIS EVENING WITH ISOLATED THUNDERSTORMS POSSIBLE. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF LOCALLY REDUCING CONDITIONS TO MVFR AND POSSIBLY BRIEFLY TO IFR...AND MAY ALSO CONTAIN HAIL. COLD FRONT TO PUSH ACROSS THE AREA TONIGHT...WITH A SWITCH TO STRONG NORTHWEST WINDS BEHIND THE FRONT. CIGS LIKELY TO DROP TO MVFR OR IFR BEHIND THE FRONT...WITH SCT SHOWERS. BEST CHANCES FOR RAIN ALONG THE SD/NEB BORDER. DRY SLOT WORKS INTO SW NEB BY MID MORNING...HOWEVER WINDS WILL REMAIN STRONG THROUGH THE DAY. && LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH IN EFFECT 15Z THU TIL 03Z FRIDAY FOR NEZ004-022>024-035-036-056>058-069-094. WIND ADVY IN EFFECT FOR NEZ005-025-006>010-026>029-037>038-059-070-071. && DISCUSSION...ROBERG AVIATION...MASEK
Hazardous weather outlook, Sep 30, 8:32 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 832 PM CDT WED SEP 30 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-020145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 832 PM CDT WED SEP 30 2009 /732 PM MDT WED SEP 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THE OVERNIGHT HOURS...MAINLY NORTH OF INTERSTATE 80. THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. NORTHWESTERLY WINDS WILL INCREASE BEHIND AN EXITING COLD FRONT OVERNIGHT. BY DAWN THURSDAY...NORTHWESTERLY WINDS MAY GUST UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NORTHWEST WINDS WILL INCREASE THURSDAY ACROSS THE STATE. A HIGH WIND WATCH HAS BEEN ISSUED FOR WESTERN NEBRASKA...WEST OF HIGHWAY 83...FOR WINDS IN EXCESS OF 40 MPH WITH GUSTS NEAR 60 MPH. A WIND ADVISORY HAS BEEN ISSUES ALONG AND EAST OF HIGHWAY 83. THE WIND ADVISORY CONTINUES INTO FRIDAY AFTERNOON...WHEN THE STRONG STORM SYSTEM WILL FINALLY EXIT INTO THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:51 AM CDT | High Wind Warning | LBF | Arthur, Chase, Cherry, Deuel, Frontier, Garden and 10 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.